MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE TIPEEK 10X28X15 L10°; SPINE CAGE

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE TIPEEK 10X28X15 L10°; SPINE CAGE
Catalog Number 03.26.306
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13-mar-2024.Lot 2122267: (b)(4) manufactured and released on 18-oct-2021.Expiration date: 2026-09-29.No anomalies found related to the problem.To date, one item of this lot has been sold.Clinical evaluation performed by medacta medical affairs manager: about 4 months after undergoing double-level circumferential fusion surgery with posterior screws, rods, and 2 cages, a revision surgery was required due to the lower cage backing out (mectalif oblique tipeek 10x28x15 l10°).The patient reported discomfort and underwent a follow-up x-ray that documented the cage mobilization.Upon reviewing the available pre-revision x-rays, it was evident that the lower cage had shifted posteriorly.Such migration within a short timeframe likely stemmed from inadequate primary stability that can be attributed to several possible factors: initial positioning issues, endplate preparation, undersizing or also the biological characteristics of the host bone.The revision surgery consisted in replacing the displaced cage, the previous screws and rods, and it completed successfully.We have no evidence to definitely suspect a defective or malfunctioning device.
 
Event or Problem Description
Revision surgery performed 4 months after the primary due to one of the cages backed out.The surgeon replaced the interbody cage and new screws were used to replace the old ones that were implanted during the primary.The surgery was completed successfully.
 
Event or Problem Description
Revision surgery performed 4 months after the primary due to one of the cages backed out.The surgeon replaced the interbody cage anteriorly with a competitor alif cage and then new screws (8x50) were used with a posterior approach to replace the old ones (7x50) that were implanted during the primary.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: the cage ref no.(b)(4) , lot no.2122267, has various scratches on the anterior side of the implant.The scratches are compatible with the additional information received and they are related to the removal of the implant during the alif revision surgery.The cranial and caudal teeth and the rest of the implant body, instead, do not appear damaged.The root cause of the complaint (backing out of the cage) could be related to the imperfect compression applied on the implant.

Brand Name
MECTALIF OBLIQUE TIPEEK 10X28X15 L10°
Common Device Name
SPINE CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18894638
Report Number3005180920-2024-00106
Device Sequence Number15055429
Product Code MAX
UDI-Device Identifier07630971291089
UDI-Public07630971291089
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Catalogue Number03.26.306
Device Lot Number2122267
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite